Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 384, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2008, 4:22 PM CDT for Cleburne County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 4:22 PM CDT (21:22 UTC)
- Expired
- May 26, 2008, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Cleburne County, AR
The radar
The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:04 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 26, 3:04 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 304 PM CDT MON MAY 26 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT OBSERVATIONS FROM LOCAL RADARS HAVE INDICATED A SLOW INCREASE IN COVERAGE OF WEAK CONVECTION ACROSS ACROSS CENTRAL AND SOUTHWEST SECTIONS OF THE FORECAST AREA DURING THE PAST HOUR. A MID LEVEL DISTURBANCE...NOW ACROSS THE RED RIVER REGION...APPEARS TO BE AIDING THIS ACTIVITY. 19Z OBJECTIVE SURFACE ANALYSIS INDICATES A WEAK...CONVECTIVELY INDUCED BOUNDARY ACROSS EXTREME NORTH SECTIONS OF THE FORECAST AREA. THIS FEATURE MAY BE A FOCUS FOR ADDITIONAL CONVECTION LATE THIS AFTERNOON...ALTHOUGH CURRENTLY...FORCING ALONG THIS FEATURE IS VERY WEAK. SEVERAL OPERATIONAL SHORT TERM MODEL RUNS HAVE INDICATED THE POTENTIAL FOR AN ORGANIZED CONVECTIVE COMPLEX TO FORM OVERNIGHT...MOST LIKELY ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA. FORECAST STORM MOTION INDICATES THAT THIS ACTIVITY WOULD MOVE EAST-SOUTHEAST...INTO WESTERN PORTIONS OF THE FORECAST AREA LATE TONIGHT...AND EARLY TUESDAY. THE COVERAGE AND MAGNITUDE OF THIS COMPLEX AFFECTING THE REGION MAY BE SUFFICIENT TO PROVIDE A SUBSTANTIAL AMOUNT OF CONVECTIVE OVERTURNING ACROSS THESE AREAS...THEREFORE WOULD AFFECT THE LOCAL CONVECTIVE ENVIRONMENT FOR TUESDAY AFTERNOON. A WELL DEFINED FOLD FRONT...NOW ACROSS THE CENTRAL PLAINS...WILL APPROACH THE FORECAST AREA EARLY WEDNESDAY...AND WILL PROMOTE ADDITIONAL CONVECTIVE DEVELOPMENT. && .LONG TERM...FRIDAY THROUGH MONDAY A FLAT RIDGE OF HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION DURING THE EARLY PART OF THE EXTENDED PERIOD WITH A SOUTHERLY SURFACE FLOW IN PLACE. A SHORTWAVE WILL BE PUSHING THROUGH THE CENTRAL PART OF THE COUNTRY IN THE SATURDAY-SUNDAY TIME FRAME. THE 06Z GFS AND 00Z ECMWF RUNS WERE IN FAIRLY GOOD AGREEMENT ON BRINGING THE SHORTWAVE ACROSS THE NRN PART OF THE CWA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING...BUT THE 12Z GFS HAS SPED THINGS UP AND NOW BRINGS THE SHORTWAVE ACROSS DURING THE DAY ON SATURDAY. AT THE SFC...A COLD FRONT IS EXPECTED TO PUSH INTO THE NRN HALF OF THE CWA ...STALL OUT...AND EFFECTIVELY DISSIPATE AS IT STARTS TO PUSH BACK NORTHWARD AGAIN. WILL GO AHEAD AND TREND THE FORECAST TO A BLEND OF THE SLOWER 06Z GFS AND THE SOMEWHAT FASTER 12Z GFS...BRINIGNG A SHORTWAVE ACROSS NRN ARKANSAS ON SATURDAY WITH A SFC FRONT STALLING OUT ACROSS THE NRN HALF OF THE CWA LATE SATURDAY INTO SUNDAY. THIS WILL BRING SLIGHTLY COOLER TEMPS TO THE NRN HALF OF THE CWA ON SUNDAY AND MONDAY. WILL KEEP SLGHT CHC POPS ACROSS THE AREA DURING THAT TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 87 65 81 / 50 60 50 30 CAMDEN AR 70 91 68 87 / 30 30 40 50 HARRISON AR 68 85 62 76 / 60 60 50 30 HOT SPRINGS AR 70 90 67 83 / 40 40 40 40 LITTLE ROCK AR 70 89 69 84 / 40 40 40 40 MONTICELLO AR 70 90 69 87 / 20 30 40 40 MOUNT IDA AR 70 89 66 82 / 50 50 40 40 MOUNTAIN HOME AR 67 85 62 76 / 60 60 50 30 NEWPORT AR 70 88 67 82 / 50 50 50 30 PINE BLUFF AR 71 90 70 86 / 30 30 40 40 RUSSELLVILLE AR 70 88 66 81 / 50 50 50 40 SEARCY AR 70 88 67 83 / 50 50 40 30 STUTTGART AR 71 89 70 85 / 40 40 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...53
Hazardous weather outlook, May 26, 10:05 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1005 AM CDT MON MAY 26 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1005 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE STATE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY BETWEEN 4 PM AND 8 PM. LARGE HAIL...AND DAMAGING WIND GUSTS CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST FROM TUESDAY THROUGH WEDNESDAY NIGHT. TUESDAY WILL SEE MORE NUMEROUS SHOWERS AND STORMS AS A COLD FRONT APPROACHES OUR FORECAST AREA. THERE WILL EXIST THE POSSIBILITY OF SEVERE STORMS ALMOST STATEWIDE ON TUESDAY. SOME OF THE STORMS ON TUESDAY MAY DROP HEAVY RAINFALL AMOUNTS IN SOME SPOTS...BUT THIS WILL NEED TO BE MONITORED MORE CLOSELY AS WE GET CLOSER IN TIME. DRY WEATHER WILL RETURN FROM THURSDAY ONWARD UNTIL MOST OF SATURDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND STORMS NORTH SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION WILL BE REQUIRED ACROSS THE AREA...DURING THE LATE AFTERNOON AND EARLY EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:02 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 43 min |
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 29 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 62 min |
| May 25, 8:07 PM CDT | Severe Thunderstorm Warning | LZK | White | 38 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White | 47 min |
| May 25, 8:59 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 31 min |
| May 25, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 26 min |
| May 25, 9:54 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 21 min |
| May 26, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 46 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 41 min |
| May 26, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 44 min |
| May 26, 5:42 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 48 min |
| May 26, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 43 min |
| May 26, 5:55 PM CDT | Tornado Warning | LZK | Jackson, White, Woodruff | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.